Michigan, 2009Winter Storm in Michigan, December 9 to 11, 2009
December 9 to 11, 2009 · NWS GRR · 7 events in 7 counties and zones
High winds and lake effect snow continued all day Thursday December 10th into Friday morning, resulting in very hazardous travel conditions with near whiteout conditions at times. Around a foot of lake effect snow fell across areas from Grand Rapids to Kalamazoo.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds and lake effect snow continued all day Thursday December 10th into Friday morning, resulting in very hazardous travel conditions with near whiteout conditions at times. Around a foot of lake effect snow fell across areas from Grand Rapids to Kalamazoo. Numerous accidents were reported due to slippery roads and reduced visibility in blowing snow. The high winds during the storm made measuring snow very difficult, especially near Lake Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Dec 9, 1:00 PM EST, 2 hours earlier.
Area forecast discussion, Dec 9, 1:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
100 PM EST WED DEC 9 2009
LATEST UPDATE...AVIATION...
.SYNOPSIS...(514 AM EST WED DEC 9 2009)
LAST NIGHT/S STORM SYSTEM WILL MOVE EAST OF THE AREA BY LATE DAY.
THIS WILL ALLOW COLDER AIR TO MOVE BACK INTO THE REGION BY THIS
EVENING. THIS WILL CAUSE LAKE EFFECT SNOW SHOWERS TO DEVELOP BY
LATE THIS AFTERNOON. THESE SNOW SHOWERS WILL CONTINUE INTO
THURSDAY. ON TOP OF THAT...VERY STRONG WINDS WILL MOVE IN WITH THE
COLDER AIR. WIND GUSTS TO 50 MPH WILL BE POSSIBLE ALONG THE LAKE
SHORE AND UP TO 35 MPH INLAND. THIS WILL CREATE DANGEROUS
CONDITIONS WITH CONSIDERABLE BLOWING AND DRIFTING SNOW BY THIS
EVENING. THEREFORE A BLIZZARD WARNING HAS BEEN POSTED FOR AREAS
ALONG AND WEST OF U.S. 131. FURTHER INLAND A WINTER WEATHER
ADVISORY WILL BE IN EFFECT. TRAVEL ACROSS THE REGION WILL BECOME
SEVERELY IMPACTED BY LATE THIS AFTERNOON INTO MUCH OF THURSDAY.
&&
.SHORT TERM...(1130 AM EST WED DEC 9 2009)
(THIS AFTERNOON THROUGH THURSDAY)
THE MAIN CHANGE WITH THE MORNING UPDATE WAS TO REFLECT A SOONER
CHANGEOVER TO SNOW...ALONG WITH COLDER TEMPERATURES AND HIGHER WIND
GUSTS THIS AFTERNOON. WILL MODIFY THE WINTER WEATHER ADVISORY TO A
SOONER TIME AROUND JXN DUE TO THE WIND.
COLDER AIR WAS WRAPPING AROUND THE SOUTH SIDE OF THE INTENSE STORM.
THE RAIN WAS CHANGING OVER TO SNOW AROUND AZO AND BTL AT THIS TIME.
BY 18Z MOST LOCATIONS SHOULD BE SNOW. FEATURED TEMPERATURES FALLING
BELOW FREEZING BETWEEN 20Z AND 23Z FOR THOSE AREAS NOT ALREADY BELOW
FREEZING. STRONGER WIND GUSTS MOVING INTO NORTHERN INDIANA WILL
OVERSPREAD SOUTHERN LOWER MICHIGAN SITES BY 20Z. MOST LOCATIONS
ALONG INTERSTATE 94 SHOULD SEE VALUES OVER 40 KNOTS.
THE SNOW WILL INCREASE IN INTENSITY DURING THE AFTERNOON AS MOISTURE
DEEPENS WITH THE BACKSIDE OF THE STORM PULLING THROUGH. INCREASING
DELTA T VALUES THROUGH THE EVENING WILL ALLOW FOR LAKE MOISTURE TO
ENHANCE THE SNOWFALL RATES. MIXING HEIGHTS RISE WITH THE COLD AIR
ADVECTION AND THAT WILL ALLOW FOR THE STRONG WIND GUSTS TO PERSIST
THROUGH THE NIGHT. ENHANCED LOW LEVEL CONVERGENCE WITH A WEST TO
NORTHWEST WIND WILL SUPPORT BETTER BANDING BETWEEN INTERSTATE 96 AND
INTERSTATE 94 OVERNIGHT AND INTO THURSDAY.
&&
.LONG TERM...(514 AM EST WED DEC 9 2009)
(THURSDAY NIGHT THROUGH TUESDAY)
UNTIL THE POLAR JET LIFTS NORTH OF OUR CWA (SAT 12Z) SOUTHWEST LOWER
MICHIGAN WILL CONTINUE TO SEE LAKE EFFECT SNOW SHOWERS CONTINUE.
THE 1000/850 MEAN HR REMAINS OVER 90 PCT THROUGH SAT 06Z ACROSS ALL
OF THE CWA WHILE 850 MB TEMPS REMAIN BELOW -15C. GIVEN THE SURFACE
WND CONVERGENCES OF A WEST WINDS WITH THE DGZ NEAR THE GROUND...
HARD TO IMAGINE LAKE EFFECT WOULD NOT JUST CONTINUE INTO FRIDAY
NIGHT. SO I INCREASED THE POP TO LIKELY FOR SNOW SHOWERS THROUGH
FRIDAY AFTERNOON. ONCE THE POLAR JET AXIS IS NORTH OF THE CWA
(FRIDAY NIGHT) THE THREAT FOR SNOW SHOWERS DIMINISHES CONSIDERABLY.
ONCE WE GET BEYOND FRIDAY NIGHT THE FORECAST BECOMES RATHER
QUESTIONABLE FOR SEVERAL REASONS. MY FIRST REASON IS THE LARGE
BLOCKING UPPER RIDGE OVER ALASKA THAT THE FORECAST MODELS UNDERCUT
WITH 150 KNOT JET CORE FROM ANOTHER VERY STRONG PACIFIC STORM IN THE
FRIDAY TIME FRAMES. BESIDE THAT ISSUE...THERE IS THE ISSUE OF THE
RETROGRADING UPPER HIGH OVER GREENLAND. THAT SORT OF BLOCKING HIGH
JUST ABOUT ALWAYS MEANS COLD WEATHER FOR THE GREAT LAKES (NEG NAO).
WITH THOSE SORTS OF LARGE SCALE ISSUES... I HAVE A FEELING THE
MODELS HAVE NOT NOT TOTALLY RESOLVED THE DETAILS OF ALL THIS YET.
WHICH EXPLAINS THEIR JUMPING AROUND FROM RUN TO RUN ON WHAT SYSTEMS
IMPACT MICHIGAN FROM SUN THROUGH TUESDAY.
MY SPIN ON THIS IS THE NORTHERN STREAM WILL RULE OUR WEATHER DURING
THIS TIME AND THAT WOULD MEAN COLD WEATHER HIGH PRESSURE SYSTEMS AND
ALBERTA CLIPPER SYSTEMS WILL BE OUR LOT IN THIS TIME FRAME. I
DROPPED THE SNOW ON SATURDAY SINCE WINDS WERE NOT OFF LAKE MICHIGAN
AND THERE IS NO REAL SYSTEM MOVING THROUGH TO CREATE SNOW EITHER.
SUNDAY INTO MONDAY WE HAVE NORTHERN AND SOUTHERN BRANCH UPPER WAVES
THAT MAY INTERACT WITH EACH OTHER. COULD BRING MORE SNOW TO THE
AREA. WE WILL HAVE TO SEE HOW THIS ALL PLAYS OUT.
&&
.AVIATION...(100 PM EST WED DEC 9 2009)
THE COLDER AIR WAS FILTERING IN FROM NORTHERN ILLINOIS AND
INDIANA...CHANGING THE RAIN OVER TO SNOW. WINDS WERE ALSO ON THE
INCREASE WITH GUSTS OVER 30 KNOTS OCCURRING. WIND GUSTS WILL LIKELY
TOP 35 KNOTS AT MOST TAF SITES THIS AFTERNOON INTO TONIGHT. THE
SNOW WILL PERSIST THROUGH THE AFTERNOON AND INTO TONIGHT AS COLDER
AIR CROSSING LAKE MICHIGAN ADDS MOISTURE TO THIS SYSTEM. MANY
LOCATIONS ARE EXPECTED TO SEE IFR CONDITIONS...TEMPORARILY FALLING
TO LIFR THIS AFTERNOON. IFR OR LOWER CONDITIONS WILL CONTINUE
THROUGH NIGHT AND WITH TEMPERATURES FALLING BELOW FREEZING AND THE
WINDS STAYING STRONG...BLOWING SNOW WILL BECOME AN ISSUE.
LAKE EFFECT SNOW WILL DOMINATE ON THURSDAY...BUT BLOWING SNOW WILL
CAUSE ISSUES AT TIMES. GIVEN THE VARIABLE NATURE OF THE LAKE
EFFECT...I WENT WITH MVFR CONDITIONS FROM KLAN TO KJXN...WITH IFR OR
LOWER CLOSER TO THE LAKESHORE.
&&
.MARINE...(1130 AM EST WED DEC 9 2009)
A GALE WARNING CONTINUES. GALES WILL BE POSSIBLE THROUGH THURSDAY.
WINDS MAY BORDER ON STORM FORCE OVER THE SOUTHERN PORTION OF THE
LAKE FOR BRIEF PERIOD LATE THIS AFTERNOON.
&&
.HYDROLOGY...(514 AM EST WED DEC 9 2009)
NO HYDRO ISSUES EXPECTED AS COLD AIR WILL FREEZE ANY STANDING
WATER.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BLIZZARD WARNING NORTHWEST CWA THROUGH THURSDAY AFTERNOON.
BLIZZARD WARNING SOUTHWEST CWA THIS AFTERNOON THROUGH
THURSDAY AFTERNOON.
WINTER WEATHER ADVISORY NORTHEAST CWA THROUGH THURSDAY
AFTERNOON.
WINTER WEATHER ADVISORY SOUTHEAST CWA THIS AFTERNOON THROUGH
THURSDAY AFTERNOON.
LM...GALE WARNING ST. JOSEPH TO MANISTEE THIS AFTERNOON THROUGH
THURSDAY.
&&
SYNOPSIS: JK
SHORT TERM: MJS
LONG TERM: WDM
AVIATION: MJS
MARINE: MJS
HYDROLOGY: JKHazardous weather outlook, Dec 9, 12:16 PM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1216 PM EST WED DEC 9 2009
MIZ037>040-043>046-050>052-056>059-064>067-071>074-101115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1216 PM EST WED DEC 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
COLDER AIR WILL MOVE IN FROM THE SOUTHWEST ON VERY STRONG SOUTHWEST
WINDS THIS AFTERNOON. SNOW SHOWERS ARE DEVELOPING THIS AFTERNOON
WEST OF US-131 THEN SPREAD EAST ACROSS THE REST OF THE AREA BY EARLY
EVENING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING THIS
AFTERNOON OVER THE WESTERN SECTIONS AND AROUND SUNSET OVER THE
EASTERN SECTIONS.
BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP OVER WESTERN SECTIONS
BY LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. WINDS WILL GUST
BETWEEN 45 AND 55 MPH AT TIMES WITH THE HIGHEST GUSTS ALONG THE
LAKESHORE AND SOUTH OF INTERSTATE 96. WITH THE SNOW FALLING RESULT IN
VISIBILITIES FREQUENTLY NEAR ZERO. WIND CHILLS WILL FALL TO NEAR
ZERO TOWARD MORNING. AREAS EAST OF US-131 WILL HAVE LESS IN THE
WAY OF HEAVY SNOW SHOWERS TONIGHT BUT WILL STILL HAVE THE STRONG
WINDS AND THAT WILL CAUSE BLOWING AND DRIFTING SNOW AND BRIEF
WHITE-OUTS. SOME TREES AND BRANCHES MAY BE BLOWN DOWN TOO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
BLIZZARD CONDITIONS WILL CONTINUE NEAR AND WEST OF US-131 INTO LATE
THURSDAY AFTERNOON. EAST OF THERE... SNOW SHOWERS AND VERY STRONG
GUSTY WINDS WILL CONTINUE TO CAUSE OCCASIONAL WHITE OUTS. SNOW
SHOWERS AND WINDS SHOULD DIMINISH THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE
VERY MUCH APPRECIATED THROUGH OUR WEBSITE AT
WWW.CRH.NOAA.GOV/GRR/SPOTTER
LMZ844>849-101115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1216 PM EST WED DEC 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTHWEST GALES WILL MOVE INTO THE NEAR SHORE WATERS BY EARLY THIS
AFTERNOON AND BECOME WEST GALES TONIGHT. WAVES WILL BE DANGEROUSLY
HIGH AND WITH THE SNOW AND VERY COLD TEMPERATURES...ICE BUILD UP
DUE TO FREEZING SPRAY WILL BE A PROBLEM FOR ANY BOATS IN THE
NEARSHORE WATERS OF LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WEST GALES WILL CONTINUE INTO THURSDAY NIGHT BEFORE DIMINISHING BY
FRIDAY. WAVE HEIGHTS WILL CONTINUE TO BE DANGEROUSLY HIGH AND WITH
THE SNOW AND VERY COLD TEMPERATURES...ICE BUILD UP MAY ALSO BE A
PROBLEM FOR ANY BOATS IN THE NEARSHORE WATERS OF LAKE MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE
VERY MUCH APPRECIATED THROUGH OUR WEBSITE AT
WWW.CRH.NOAA.GOV/GRR/SPOTTER
WDM NJJ
In the hours before
Local storm report, Dec 9, 11:35 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM SNOW MOUNT PLEASANT 43.60N 84.77W
12/09/2009 M8.0 INCH ISABELLA MI PUBLIC
VERY WET SNOW.
&&
GWETZELLocal storm report, Dec 9, 11:51 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW LUDINGTON 43.96N 86.45W
12/09/2009 M11.0 INCH MASON MI PUBLIC
DOWNTOWN LUDINGTON HAS 11 INCHES AND 4SSE OF LUDINGTON
HAS 10.1 INCHES STORM TOTAL.
&&
GWETZELLocal storm report, Dec 9, 12:57 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1257 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM SNOW FREESOIL 44.11N 86.22W
12/09/2009 E11.0 INCH MASON MI BROADCAST MEDIA
STORM TOTAL.
1254 PM SNOW SCOTTVILLE 43.95N 86.28W
12/09/2009 M11.0 INCH MASON MI BROADCAST MEDIA
STORM TOTAL
1200 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.30W
12/09/2009 M56 MPH VAN BUREN MI OFFICIAL NWS OBS
SOUTH HAVEN GLERL SITE.
&&
GWETZELLocal storm report, Dec 9, 1:12 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
112 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM NON-TSTM WND GST 2 S HOLLAND 42.75N 86.11W
12/09/2009 M45 MPH ALLEGAN MI ASOS
TULIP CITY AIRPORT OBSERVATION.
&&
GWETZELLocal storm report, Dec 9, 1:19 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM SNOW ELSIE 43.09N 84.39W
12/09/2009 M3.0 INCH CLINTON MI PUBLIC
OVERNIGHT SNOW TOTAL IS 3 INCHES. SNOW HAS BEGUN AGAIN.
SMALL BRANCHES HAVE COME DOWN.
&&
GWETZELLocal storm report, Dec 9, 1:40 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
140 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND GST 3 WSW JACKSON 42.23N 84.46W
12/09/2009 M47 MPH JACKSON MI ASOS
JACKSON COUNTY AIRPORT REPORTED.
&&
GWETZELWinter Storm, Van Buren
- When
- December 9, 3:00 PM EST to December 11, 4:00 AM EST
- Where
- Van Buren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.285, -86.306 (the zone’s center; the record gives no point)
Anywhere from five to twelve inches of snow in conjunction with wind gusts to 40 mph created near blizzard conditions.
Winter Storm, Kalamazoo
- When
- December 9, 3:00 PM EST to December 11, 4:00 AM EST
- Where
- Kalamazoo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.245, -85.531 (the zone’s center; the record gives no point)
Anywhere from five to twelve inches of snow in conjunction with wind gusts to 40 mph resulted in near blizzard conditions at times.
Winter Storm, Allegan
- When
- December 9, 5:00 PM EST to December 11, 4:00 AM EST
- Where
- Allegan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
Five to ten inches of snow in conjunction with wind gusts to 40 mph created near blizzard conditions.
Winter Storm, Barry
- When
- December 9, 5:00 PM EST to December 11, 4:00 AM EST
- Where
- Barry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.595, -85.309 (the zone’s center; the record gives no point)
Four to nine inches of snow in conjunction with wind gusts to 35 mph created near blizzard conditions.
Winter Storm, Muskegon
- When
- December 9, 7:00 PM EST to December 11, 1:00 AM EST
- Where
- Muskegon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
Four to eight inches of snow in conjunction with wind gusts to 40 mph created near blizzard conditions.
Winter Storm, Ottawa
- When
- December 9, 7:00 PM EST to December 11, 4:00 AM EST
- Where
- Ottawa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
Four to eight inches of snow in conjunction with wind gusts to 40 mph created near blizzard conditions.
Winter Storm, Kent
- When
- December 9, 9:00 PM EST to December 11, 4:00 AM EST
- Where
- Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.032, -85.549 (the zone’s center; the record gives no point)
Four to eight inches of snow in conjunction with wind gusts to 40 mph created near blizzard conditions at times.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in Kentucky, December 9, 20092 deaths · 3 injured · $59,000 · 56 kt wind · 40 events
- Strong Wind in North Carolina, December 9, 20092 deaths · 2 injured · $94,000 · 31 events
- High Wind in New York, December 9 to 10, 2009$102 million · 59 kt wind · 8 events
- High Wind in Ohio, December 9, 2009$9.1 million · 60 kt wind · 28 events
- High Wind in Pennsylvania, December 9, 2009$750,000 · 50 kt wind · 16 events
- High Wind in Pennsylvania, December 9, 2009$1.2 million · 65 kt wind · 3 events
- High Wind in Virginia, December 9, 2009$810,000 · 60 kt wind · 3 events
- High Wind and Strong Wind in West Virginia, December 9, 20091 injured · $306,000 · 64 kt wind · 10 events
- Winter Storm and High Wind in Vermont, December 9, 2009$205,000 · 76 kt wind · 21 events
- High Wind in Michigan, December 9, 2009$450,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, December 9, 2009$225,000 · 1 in hail · 5 events
- High Wind in Ohio, December 9, 2009$39,000 · 56 kt wind · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208981, 208983, 208979, 208980, 208976, 208977, 208978.